HARVEY E. NUSSBAUM, M.D., F.A.C.P.; MURRAY W. SHULMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
Until most recently, thrombocytopenic purpura occurring during the administration of quinidine was unknown. The fact is well established that its levorotatory isomer, quinine, and related levorotatory compounds, ethylhydrocupreine and cinchonidine, can produce idiosyncrasy,1 and especially that quinine can be the cause of suppression of blood platelets with consequent hemorrhagic manifestations.2, 3 It had been generally assumed that their dextrorotatory counterpart was singularly incapable of producing toxic manifestations.
Subsequent to Broch's report in 1941 of a case of thrombocytopenic purpura during quinidine therapy,4 the world literature is completely free of reports until a report in 1947 by Soisalo of a similar
NUSSBAUM HE, SHULMAN MW. THROMBOCYTOPENIC PURPURA FOLLOWING QUINIDINE THERAPY*. Ann Intern Med. 1952;37:190–194. doi: https://doi.org/10.7326/0003-4819-37-1-190
Download citation file:
Published: Ann Intern Med. 1952;37(1):190-194.
Cardiology, Coagulopathies, Hematology/Oncology, Platelet Disorders, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use